Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 7, NWS Shreveport, LA

March 21, 202221 counties in Texas; Lafayette County, Miller County, Arkansas; 10 parishes in Louisiana

NWS Shreveport, LA issued this wind advisory at Mar 21, 2022, 3:48 AM CDT for 21 counties in Texas; Lafayette County, Miller County, Arkansas; 10 parishes in Louisiana. It took effect at Mar 21, 2022, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2022, 3:48 AM CDT (08:48 UTC)
In effect from
Mar 21, 2022, 1:00 PM CDT
Expired
Mar 21, 2022, 10:14 PM CDT
In force
9 hr
Issued by
NWS Shreveport, LA
All 33 counties

Lafayette County, AR, Miller County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Grant Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2797 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

506 
WWUS74 KSHV 210848
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
348 AM CDT Mon Mar 21 2022

ARZ070-071-LAZ001>003-010>012-017>020-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-211700-
/O.NEW.KSHV.WI.Y.0007.220321T1800Z-220322T0600Z/
Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-
Bienville-Sabine-Natchitoches-Winn-Grant-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Minden, Springhill, Mansfield, 
Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, 
Gibsland, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, 
Colfax, Montgomery, Dry Prong, Clarksville, Bogata, Mount Vernon,
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, 
Nacogdoches, Center, Lufkin, San Augustine, Hemphill, 
and Pineland
348 AM CDT Mon Mar 21 2022

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT
TUESDAY...

* WHAT...Southeast winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southwest Arkansas and east and northeast Texas.

* WHEN...From 1 PM this afternoon to 1 AM CDT Tuesday.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

50
2 follow-up statements
196 
WWUS74 KSHV 211721
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1221 PM CDT Mon Mar 21 2022

ARZ070-071-LAZ001>003-010>012-017>020-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-220600-
/O.CON.KSHV.WI.Y.0007.220321T1800Z-220322T0600Z/
Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-
Bienville-Sabine-Natchitoches-Winn-Grant-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Minden, Springhill, Mansfield, 
Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, 
Gibsland, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, 
Colfax, Montgomery, Dry Prong, Clarksville, Bogata, Mount Vernon,
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, 
Nacogdoches, Center, Lufkin, San Augustine, Hemphill, 
and Pineland
1221 PM CDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...Southeast winds 15 to 20 mph with gusts from 30 to 40 mph.

* WHERE...Portions of north central and northwest Louisiana, 
  southwest Arkansas and east and northeast Texas.

* WHEN...From 1 PM this afternoon to 1 AM CDT Tuesday.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

19
026 
WWUS74 KSHV 220314
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1014 PM CDT Mon Mar 21 2022

ARZ070-071-LAZ001>003-010>012-017>020-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-220415-
/O.CAN.KSHV.WI.Y.0007.000000T0000Z-220322T0600Z/
Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-
Bienville-Sabine-Natchitoches-Winn-Grant-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Minden, Springhill, Mansfield, 
Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, 
Gibsland, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, 
Colfax, Montgomery, Dry Prong, Clarksville, Bogata, Mount Vernon,
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, 
Nacogdoches, Center, Lufkin, San Augustine, Hemphill, 
and Pineland
1014 PM CDT Mon Mar 21 2022

...WIND ADVISORY IS CANCELLED...

Wind speeds have greatly diminished and fallen below advisory
criteria. Therefore, the Wind Advisory has been cancelled.
However, southeasterly winds of 15 to 20 mph with a few gusts 
near 25 mph are still possible tonight.

$$

09

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 12:59 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 21, 12:59 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1259 AM CDT Mon Mar 21 2022

.AVIATION...

Weather conditions will be deteriorating through the day with
winds increasing out of the southeast at the surface. Marginal low
level wind shear will be possible at many sites around daybreak
with low level wind shear becoming an increasing concern at most
sites this evening as the low level jet increases to around 50
kts in most areas. Southeast surface winds of 15 to 25 mph with
higher gusts are expected at most sites (strongest winds in E TX)
with these winds increasing and becoming more southerly early this
evening when gusts from 30 to 35 mph are likely. Anticipate MVFR
ceilings to build into LFK and TYR around daybreak and then
gradually build through the rest of sites (except MLU and ELD)
late morning through early afternoon. A large incoming disturbance
and warm front approaching from the south will kick off isolated
to scattered showers and a few thunderstorms across
LFK/TYR/GGG/TXK this afternoon with more widespread thunderstorms
developing in these areas by early evening. This activity will
begin moving eastward before midnight, although eastern sites such
as ELD/MLU will likely only experience an increase in shower
coverage a little before midnight. Finally, flight cats due to low
ceilings will continue worsening in east TX sites through the
evening with most of these TAF sites getting into IFR range a
little before midnight. /50/

&&

.PREV DISCUSSION... /issued 1000 PM CDT Sun Mar 20 2022/

UPDATE...

Southeasterly surface flow will remain slightly elevated
overnight, keeping dew points in the 40s and milder minimum
temperatures in the upper 40s and lower 50s. Cloud cover will also
build back in from the southwest in advance of the warm frontal
boundary as it approaches Deep East Texas by tomorrow. All severe
weather plans should be reviewed and ready in advance of
deteriorating conditions by tomorrow afternoon. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  59  71  44 /  50  90  70  10
MLU  76  61  71  47 /  10  90  90  10
DEQ  67  54  68  39 /  90 100  50  10
TXK  72  58  69  42 /  80  90  60  10
ELD  74  56  70  43 /  40  90  80  10
TYR  72  55  66  41 /  80 100  30   0
GGG  73  58  69  41 /  70 100  40   0
LFK  73  58  70  42 /  70  90  50   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch from this evening through Tuesday afternoon for
     ARZ061-071>073.

LA...Flood Watch from this evening through Tuesday afternoon for
     LAZ001>006-010>014-017>022.

OK...None.
TX...Flood Watch from this evening through Tuesday afternoon for
     TXZ138-150>153-165>167.

&&

50/CN
Hazardous weather outlook, Mar 20, 11:59 AM CDT, 15 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1159 AM CDT Sun Mar 20 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-211100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1159 AM CDT Sun Mar 20 2022

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered showers and a few thunderstorms will be possible Monday
across portions of Northeast Texas, Southeast Oklahoma, Southwest
Arkansas, and Northwest Louisiana, but begin to increase during
the afternoon and especially during the evening, ahead of a strong
upper level storm system that will move into Western Oklahoma and
West Texas. Warmer, humid, and unstable air will begin to spread
into the region late Monday afternoon through Monday night, as
these showers and thunderstorms become widespread Monday evening
and shift east across the area. Some of these storms may become
severe Monday night, especially over East Texas and Western
Louisiana, where damaging winds, large hail, and isolated
tornadoes are possible. The primary threat will transition over to
locally heavy rainfall and flash flooding late Monday night as
the showers and thunderstorms slow their eastward movement
somewhere over Southern Arkansas, North Louisiana, and Deep East
Texas. Widespread rainfall amounts of two to four inches are
expected through Tuesday afternoon, with isolated higher amounts
in excess of six inches possible, which could result in flash
flooding. The severe and flash flood threat will diminish from
west to east Tuesday as the parent upper level storm system ejects
northeast into the Central Plains.

Cooler and drier conditions will settle back into the region for
the remainder of the week into next weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight,
but will likely be needed late Monday through Tuesday.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 9:08 AM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler5 days
Mar 21, 9:09 AM CDTRiver Flood WarningSHVNacogdoches, Rusk70 hr
Mar 21, 9:14 AM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches18 days
Mar 21, 9:15 AM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby4 days
Mar 21, 9:15 AM CDTRiver Flood WarningSHVSabine, San Augustine4 days
Mar 21, 9:18 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus44 hr
Mar 21, 9:21 AM CDTRiver Flood WarningSHVColumbia12 days
Mar 21, 3:04 PM CDTSpecial Weather StatementSHVHempstead41 min
Mar 21, 3:50 PM CDTSpecial Weather StatementSHVNevada25 min
Mar 21, 9:22 AM CDTRiver Flood WarningSHVBienville, Bossier, Webster21 days
Mar 21, 9:51 AM CDTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn4 days

Nearby

Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.